A Stage-Structure Rosenzweig-MacArthur Model with Effect of Prey Refuge

Lazarus Kalvein Beay, Maryone Saija


We proposed and analyzed a stage-structure Rosenzweig-MacArthur model incorporating a prey refuge.  It is assumed that the prey is a stage-structure population consisting of two compartments known as immature prey and mature prey. The model incorporates the functional response Holling type-II. In this work, we investigate all the biologically feasible equilibrium points, and it is shown that the system has three equilibrium points. Sufficient conditions for the local stability of the non-negative equilibrium point of the model are also derived. All points are conditionally locally asymptotically stable. By constructing Jacobian matrix and determined eigenvalues, we analyzed the local stability of the trivial equilibrium and non-predator equilibrium points. Specifically for coexistence equilibrium point, Routh-Hurwitz criterion used to analyze local stability. In addtion, we investigated the effect of immature prey refuge. Our mathematical analysis exhibits that immature prey refuge have played a crucial role in the behavioral system. When the effect of immature prey refuge (constant m) increases, it is can stabilize non-predator equilibrium point, where all the species can not exists together. And conversely, if contant m decreases, it is can stabilize coexistence equilibrium point then all the species can exists together. The work is completed with a numerical simulation to confirmed analitical results


Rosenzweig-MacArthur Model; Stage-Structure; Refuge; Routh-Hurwitz Criterion

Full Text:

PDF [English]


Y. Tao, X. Wang, and X. Song, “Effect of prey refuge on a harvested predator-prey model with generalized functional response,” Commun. Nonlinear. Sci. Numer. Simulat., vol.16, issue. 2, pp. 1052–1059, 2011.

F. Chen, Z. Ma, and H. Zhang, “Global asymptotically stability of the positive equilibrium of the Lotka-Volterra prey-predator model incorporating a constant number of prey refuges,” Nonlinear Analysis: Real World Applications, vol.13, issue.6, pp. 2790–2793, 2012.

S. Sharma, and G.P. Samanta, “A Leslie-Gower predator-prey model with disease in prey incorporating a prey refuge,” Chaos, Soliton & Fractals., vol.70, pp. 69-84, 2015.

Q. Yue, “Dynamics of a modified Leslie-Gower predator-prey model with Holling-type II schemes and a prey refuges,” SpringerPlus, vol. 5:461, pp. 1-12, 2016.

M. Moustafa, M. H. Mohd, A. I. Ismail, and F. A. Abdullah, “Dynamical analysis of a fractional-order Rosenzweig-MacArthur model incorporating a prey refuge,” Chaos, Soliton and Fractals, vol. 109, pp. 1–13, 2018.

L. K. Beay, A. Suryanto, I. Darti, and Trisilowati, “Stability of a stage-structure Rosenzweig-MacArthur model incorporating Holling type-II fuctional response,” IOP Conf. Series: Material Sciences and Engineering, vol. 546, issue 5. June 2019.

S. Devi, “Effects of prey refuge on a ratio-dependent predator-prey model with stage-structure of prey population,” Applied Mathematical Modelling, vol. 37, issue. 6, pp.4337-4349, 2013.

S. Khajanchi, and S. Banerjee, ”Role of constant prey refuge on stage structure predator–prey model with ratio dependent functional response,” Applied Mathematics and Computation, vol.314, pp. 193–198, 2017.

F. Wei, and Q. Fu, ”Globally asymptotic stability of a predator–prey model with stage structure incorporating prey refuge,” International Journal of Biomathematics, vol. 9, pp. 1-14, 2016.

R. K. Naji, and S. J. Majeed, ”The dynamical analysis of a prey-predator model with a refuge-stage structure prey population,” International Journal of Differential Equations, vol. 2016, pp. 1-10, 2016.

J. D. Murray, Mathematical Biology I: An Introduction, Third Edition. Washington: Springer, 2002.

DOI: https://doi.org/10.34312/jjbm.v1i1.6891

Copyright (c) 2020 Lazarus Kalvein Beay; Maryone Saija

Creative Commons License
This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.

Jambura Journal of Biomathematics (JJBM) has been indexed by:


 Department of Mathematics, Faculty of Mathematics and Natural Science, Universitas Negeri Gorontalo
Jl. Prof. Dr. Ing. B. J. Habibie, Moutong, Tilongkabila, Kabupaten Bone Bolango 96554, Gorontalo, Indonesia
 Email: editorial.jjbm@ung.ac.id
 +6281356190818 (Call/SMS/WA)
 Jambura Journal of Biomathematics (JJBM) by Department of Mathematics Universitas Negeri Gorontalo is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.  Powered by Public Knowledge Project OJS.